Jump to content

Hi everyone. Newbie/miserable. Can't believe this. :(


[su...]

Recommended Posts

I am so glad I found this forum because it helps me to understand what has happened and is now happening to me.  Here's my story?    I had inner ear (Labyrinthitis) problem in January 2010 and  was told I would need a prescription for Ativan but refused it because I am a recovering alcoholic of many years, and did not want to take a benzodiazepine.  That lasted 3 days.  The anxiety was horrible, I went back to the doctor and got the Ativan prescription.  I only used 0.125 mg twice a day for about a week (off work) then went back to work.  I have a history of generalized anxiety disorder and have/had been effectively managed, without anxiety, without panic attacks for 15 years on low dose Imipramine. 

 

Shortly thereafter,  I started having increased anxiety and trouble driving at high speeds and a feeling of not quite balanced...not spinning vertigo like when I had Labs...just enough to make me even more anxious.  So, I went back to the doctor and with his direction, started taking the Ativan once a day through the spring and summer.  Also late  that summer had bioidentical hormone doses drastically changed which seemed to make things worse and I was becoming agoraphobic.  Never did occur to me it was the Ativan.  Grrrrr.  Was told to take more Ativan, then it was changed to Clonazepam 0.5 mg 2 x day, although I only took 1/2 doses because I was afraid of addiction.  I never did take the full prescribed dose and didn't abuse it.    I started having headaches, thought it was the Clonazepam, and was switched back to Ativan.  Went to another doctor in Spring 2011 who told me the hormones were the problem, to stop them cold turkey (progesterone and estrogen), use more Ativan, then wait a week and start Lexapro.  Off the hormones, I fell apart, started having internal tremors, crying.  Took 1/2 dose Lexapro and thought I was going to die that night.

 

Continued on the Ativan 0.125 mg through the summer/fall of 2011.  We moved, and I went to a different doctor and asked about managing my anxiety.  I was now starting to have Really Bad Anxiety between doses and not wanting to leave the house...afraid of panic attack.  Also started feeling off balance again, started having strange tingling at first in my feet/legs.., burning in my arms, periods of freezing hands and feet, and almost numbness in my feet, tongue started to burn, muscle tension, tension in my face, neck, shoulders,  poor sleep, generally feeling overwhelmed and crazy.  I thought I had some horrible disease and I still didn't put it together what was happening to me...went back to the doctor in my new hometown...and was told I had anxiety...I needed to up my dose of Ativan.  Something clicked in my head.  Building tolerance....not good.

 

I'm an R.N. and finally started really looking around for information on the internet, and finally put it together I was having interdose withdrawal (symptoms would get better when I took more Ativan), found this site, read some of the posts, found the list of all of the withdrawal symptoms...and I was having most of them...  and went to a psychiatrist for help.  I was told I was not addicted at that small dose and was told to stop the Ativan cold turkey since the dose was so low and he wrote for a prescription for Cymbalta which I have not taken.    I am now 8 days free of Ativan, but I can't believe this has happened.  At this point, the tingling is getting better, but I'm having anxiety bad enough that I pretty much stay at home 24/7.  I can function at home...but this is pathetic.  Sleep is poor.  I did have some nausea, and what I call internal trembling,  but that is pretty much gone.  Yesterday had a brief period of tachycardia that scared me and am having some palpitations. Sometimes I feel wobbly and sort of weak in the legs.  Yesterday was better, today is not as good.  It's kind of up and down.  All I know is, I want my life back and will never, ever, take another benzo.  Never, ever.  I apologize for sounding whiny and angry.  I also wish everyone here the best...and I hold on to the hope that this will, over time, pass.  May the force be with you.....

Link to comment
Share on other sites

Hi SunnySide

 

Don't beat yourself up.  I am an RN too and was clueless about the benzos.  I became dependent on xanax during a period of hyperthyroidism and it took me a while too to figure out that the continuing symptoms were from interdose withdrawal and not my thyroid.  My THREE docs were clueless too.  Like you, I figured it out and tapered and stopped them.  I am now 3 weeks since my last dose and life is beginning to look possible again.  Hang in there!  There is life after benzos.  You will find lots of good info and support here.

 

MiniMinnie

Link to comment
Share on other sites

Hi sunnyside,

 

Welcome to BB!  Glad you found us and glad to have you here.  Congrats for being benzo free!

 

I have learned that benzos do not spare many from all walks of socioeconomic and educational backgrounds. 

 

I am an RN as well.  It surprises me to find out how many of my colleagues are on the poison - particularly those

working night shift.  Here is the link for the Ashton Manual: http://www.benzo.org.uk/manual/

 

:) Many Hugs, KL

Link to comment
Share on other sites

×
×
  • Create New...